Jason Edwards; another ssri victim?

Anti-depressants ‘led to suicide’       

THE PARTNER of a man who jumped off Beachy Head has said it was the side-effects of his prescribed anti-depressants which led to his death.

Here is another example of a family trying to warn the public about the dangers of antidepressants. Jason Edwards, of Littlehampton, took his own life on March 20, 2010. An inquest into his death was held at Eastbourne Magistrates Court last September 2011. Four months after being prescribed an antidepressant, he was dead.

Jason Edwards, 40, had been prescribed anti-depressants in Nov 09 after suffering from sleep problems following a bad back. His partner said “He wanted a short-term fix to enable him to get a few nights’ sleep so he could go up to London to further his business. When he came back with anti-depressants I was surprised because he said he only wanted something to help him sleep.”

She said he changed after he started taking the medication, “Overnight he seemed to change, he was restless and agitated. He said he felt like there was adrenaline sawing around his body.”

The article states that “Mr Edwards mental state continued to deteriorate and he began to fixate on a child abuse case in Plymouth and became overly concerned about his two young daughters. He also started to have hallucinations and became obsessed about the family’s finances despite them being in a comfortable position with low mortgage repayments and inheritance.” Alas, it seems that the possibility of the antidepressant causing these conditions never occured to the doctor, despite ‘many’ appointments with his GP.

He admitted having suicidal thoughts when filling out a depression questionnaire at his doctors surgery. At that point, his GP Dr David Miller changed his medication to an anti-depressant which was less dangerous in overdose, presumably an ssri, which doctors are led to believe are safer. I wonder if Mr. Edwards was warned about the doubling of the suicide risk with these drugs, especially upon starting or changing doses or medications? That means in the four months, he was at risk twice, once when he started on antidepressants and again when the medication was changed!

On March 19 he sent a goodbye text message to his brother from the top of Beachy Head. His body was recovered from the foot of the cliffs by coastguard teams the next day.

The Coroner recorded a verdict of suicide.

Link to full article.


2 thoughts on “Jason Edwards; another ssri victim?

  1. Similar situation here in Canada. Man given antidepressants for situation not related to depression. He did not recognize the side/adverse/after effects and thought he had gone insane and decided he didn’t want to live like that. He jumped. Ruled a suicide. Another case: antidepressant given for pain after fall in yoga class – again adverse effects not recognized – further meds, hospitalization for 6 months and more meds and then ECT…and then no memory. Recluse.

    Like

  2. Terrible stories and unfortunately happening all the time. Unless the doctors start warning people of the dangers of these drugs when handing them out, people will keep dying and worse, be left with a half-existance. Though this would mean that doctors will have to inform themselves and stop believing in drug company propaganda. These drugs double the risk of suicide and agression and yet are handed out for complaints from betwetting to hot flushes/hot flashes. Shame!!

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s